Thanks a lot for your post Tigershull – I’ve sent you an e-mail.
Thanks also to Hopingforthebest, depressedguy, townm8er – like yourself townm8er, I’ve also always looked young for my age, and still do on passing. Unlike natural ageing, this has majorly accelerated specific aspects, whether it is thinning skin or fat loss, and not at the same rate, hence my skin is that of an old woman. If I hadn’t taken propecia then my skin may never have thinned like it has, and I may never have lost the fat that I have. I don’t see people of my age with skin that crinkles when they smile. Add the fact that any ageing will only progress. I think that all any of us wanted was to live our lives and not sociopathically decimate others for pure greed like some. A simple request cruelly denied us by these self-same scum. And these self-same scum have ensured that we have had to face up to various losses which no man our age should naturally have to face.
You mention having had oily skin, townm8er. I’ve always had adult acne to varying extent with combination skin and an oily t-zone. The skin on the sides of my face may have been more prone following propecia because of this. I’ve always had sparse facial hair and again, maybe this also made me more susceptible? Townm8er – I understand entirely your loss of faith in the medical community – it’s a hard lesson to learn and further compounds our suffering. I was also diagnosed with eczema on my hands and on other patches on my body and sebhoerric dermatitis on my face whilst I was still taking propecia. I’m still susceptible to recurrent patches on my face (to the sides of my nose) which I treat with protopic ointment. I was told that sebhoerric dermatitis never really goes away. I also get dry skin on my calves and sporadic hair loss there too, although I’ve not lost hair anywhere else – my forearms are still hairy. I believe that the eczema and sebhoerric dermatitis are also linked to propecia – whether it be an autoimmune response or whatever – the ANA test for autoimmune connective tissue disease following my fat loss came back as very weak positive – which is inconclusive.
I also share your desire for justice. On the whole I’m quite a passive, easy going, liberal kind of guy who is against the death penalty, but this experience has really made me empathise with those who wish it on those who have harmed them and their loved ones. Merck and the corporate world that they inhabit only really pay lip service to justice, and to them it is all about either defending with the best, most expensive lawyers, or paying out the least to those they’ve fucked with no actual acknowledgement or responsibility for crimes committed. They live in a world where their actions have been normalised and made to seem legitimate and there is absolutely no real and hard accountability. To that end my greatest and hardest wish is for crimes against patients and consumers to be punished as such. Maybe then we might see some real justice and a better pharmaceutical industry. Any advice as to how we go about this would be gratefully received.
Thanks also Mark for your post – I’ve had a very sympathetic and supportive doctor. She actually said that she felt bad for having prescribed me it had she known its effects, although the initial request for a prescription had come from me. As for other health professionals, that’s a different story.
Depressedguy – I’m sorry to hear that your parents aren’t with you on this. It is so important that people believe you and support you. Not being believed just makes things so much worse. Doctors also don’t tend to believe their own eyes and ears if they haven’t read about it in a book previously and had it confirmed by a fellow health care professional.
Finatruth – I had a TSH of 5.1 when I first had my blood tested after propecia, but on two subsequent tests it had lowered to 2 point something. I don’t have many of the symptoms of hypothryroidism – just cold hands and feet, pale skin (possible anaemia?), some lower leg hair loss, dry skin, boils and spots, memory loss & confusion, wanting to be solitary, nervousness/anxiety, and a recent development of numbness in several finger tips of right hand – first just one, now more seem affected. Unlike your theory of slow improvement coming in cycles, certain aspects for me are getting worse, like losing erections very easily, which was never the case before, and also this numb fingertip thing. I also recently became aware of the fact that my urinary stream is a lot less powerful and that I can’t control my pee much beyond gravity. I don’t know if this is an age thing or my hormonal profile getting worse. I think with propecia one size doesn’t necessarily fit all.
Finally, to all the guys who have experienced side effects like my own that can be photographed I’d urge you to do it. I’ve read umpteen naysayers and denialists on various hairloss forums whenever propecia side effects are discussed. I feel that it’s important that our testimonies become less easy to dismiss and that evidence like my own is put out there so as our message gets across and also hopefully discourages others from becoming victims themselves. On a side note I do feel if enough guys reported penile shrinkage and managed to campaign for a leaflet update then this really would have a phenomenal impact on sales and garner huge press. This is clearly one of the sides that Merck so far has managed to suppress.